Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 5, 2000, 5:15 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 5, 2000, 6:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:50 PM MDT | Hail 1 | Max, NE | |
| Jul 5, 6:00 PM MDT | Hail 1.75 | Stratton, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 052315
SVRGLD
NEC057-087-060015-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM CDT WED JUL 5 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
DUNDY COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 715 PM CDT(615 PM MDT)
* AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MAX...OR ABOUT 11 MILES
NORTHEAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATTON NE AT 625 PM CDT
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR
LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN wA STRONG
BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
$$
SVEN
LAT...LON 4015 10153 4001 10137 4034 10084 4035 10104
4034 10130What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:02 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 2:02 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 202 PM MDT WED JUL 5 2000 ...FORECAST CONCERNS ARE THUNDERSTORMS TONIGHT FOLLOWED BY TEMPERATURES (RECORD HIGHS?) THROUGHOUT THE PERIOD... SEVERAL BOUNDARIES FLOATING AROUND THIS AFTERNOON. 12Z ETA WITH KAIN-FRITSCH CONVECTIVE PARAMETERS FOCUS' PRECIP ALONG THE COLORADO-KANSAS BORDER AND JUST TO THE EAST. WILL WAIT AS LONG AS POSSIBLE TO ADJUST AREAS OF PRECIP BEFORE ISSUING ZONES. OTHER THAN THAT...CLEAR AND WARM WITH LOWS GENERALLY IN THE UPPER 60S TO NEAR 70. UPPER HIGH BUILDS ACROSS THE AREA THROUGH FRIDAY WITH MOISTURE SOURCES DECREASING...HENCE LITTLE IN THE WAY OF PRECIP. QUESTION BECOMES HIGHS AND LOWS. DIURNAL RANGES THE PAST FEW DAYS HAVE BEEN 25 TO 30 DEGREES OVER THE EASTERN CWA WITH NEARLY 35 DEGREES OVER THE WEST. SEE NO REASON TO DEVIATE BASED ON CURRENT PATTERN. WILL FOLLOW THE AVN 2M TEMP GUIDANCE FOR HIGHS...CUTTING ABOUT 5 DEGREES OFF THE 2M ETA HIGHS. FOR TONIGHT/THURSDAY NIGHT...LOWS IN THE MIDDLE 60S/65 TO 70. SOUTH WINDS 10 TO 20 MPH UNDER A CLEAR SKY. THURSDAY...SUNNY AND HOT. 2M ETA AND FWC TEMPS AGREE ON AFTERNOON HIGHS AROUND 100 WEST AND 102 OVER THE REMAINDER OF THE AREA. POSSIBLE RECORDS IN JEOPARDY WOULD BE YUMA (100 IN 1964). OTHER SITES AROUND 105. WINDS START OFF FROM THE NORTHWEST OVER THE WESTERN CWA BUT SHIFT TO THE SOUTHWEST LATER IN THE DAY. OVER THE EAST...LOOKS TO BE BREEZY AS FWC WINDS AROUND 15KTS SUSTAINED AND ETA WINDS AROUND 20KTS. FRIDAY...SUNNY AND HOT. RECORD TEMPS IN JEOPARDY WOULD AGAIN BE YUMA (101 IN 1985) WITH OTHER SITES AROUND 105. WILL GO WITH HIGHS AGAIN OF 100 TO 102. IN THE EXTENDED...QUESTION OF THUNDERSTORM POTENTIAL ARISES AS FORECAST K-INDICES APPROACH LEVELS SUGGESTIVE FOR THEIR DEVELOPMENT. ONLY QUESTION WILL BE WHETHER WE'RE CAPPED OR NOT. THROUGH THE PERIOD...500MB HEIGHT CENTER BASICALLY OVER THE AREA WITH WEAK SHORTWAVES AROUND. AXIS OF HIGHER K-INDICES AND TOTALS-TOTALS CENTERED OVER THE CENTRAL AND EASTERN CWA WHERE 700MB TEMPS ARE LOWER (+13C TO +15C) AND 700MB DEWPOINTS ARE +1C TO +3C. FORECAST SOUNDINGS ACROSS THIS AREA SUGGEST CONVECTIVE TEMPS AROUND 105F. BASED ON THAT I'LL KEEP IT DRY AND HOT. .GLD...NONE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:32 PM MDT | Tornado Warning | GLD | Dundy, Hitchcock | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.